Your Guide to Natural Healing

Lovastatin Horror Story

Links



Library
Physician Reference
Product Guide
Donate to keep this site alive
Wellness Events


Articles
Alternative Medicine:
A Comparison

FDA World: 1965-2008
A tiny peek into the mind of the FDA

Can Environment Affect Your Health?

Vaccines: The Whole Truth And Nothing But

What is Your Prescription Medication Doing To You?

Timing Increases Effects of Supplements, Drugs and Surgery

The Brain-Gut Connection

Minerals and Their Function

Check Your Digestion

Who is Angel?

 



    

When my father's doctor recommended that he take Lovastatin a few years ago to lower his cholesterol, we all thought it was a fine idea. Since his father had died at a young age from a heart attack, we wanted him to be extra sure to keep his cholesterol down. But after a few months on the medicine, he wasn't acting like himself. He often complained of having "no energy," and my mother said he was sitting around the house a lot more.

Luckily, I had heard about a condition called drug-induced nutrient depletion. This occurs when prescription medications leach important vitamins and minerals from your body. These depletions may be so severe that your good health can be threatened by the very prescriptions that are supposed to be making you better.

In my father's case, we found that the statin drug he was taking was robbing him of coenzyme Q10 -- possibly the most critical nutrient needed to sustain the heart, not to mention provide energy to the rest of the body. That's why so many patients, like my father, who use these types of drugs report a "running on empty" feeling. And nutrient depletion isn't just caused by statin drugs. Oral contraceptives, antacids, antibiotics, HRT, and many more can rob you of essential vitamins and minerals.

In fact, in the 34th annual survey of the top 200 drugs dispensed in the U.S., 11 of the top 20 drugs prescribed in 1998 showed potential nutrient depletions. This is a problem that affects millions of people!  However, if you know about the dangers your medications might cause, you can watch for them and possibly fix any problems by supplementing with vitamins or through your diet.

In my father's case, he needed to take extra CoQ10 in supplement form, and after a few weeks, he started feeling like himself again. If it's so easy to fix the problem, then why aren't our doctors warning us?  Many physicians aren't aware of the danger themselves, and the pharmaceutical companies (not too surprisingly) are very slow to inform them. Just thought this might be something your readers may be interested in knowing. -- A. Ross

 

For more interesting articles, click here for free access
to your guide to hard-to-find wellness information for obscure and difficult health conditions.

 

Health and Wellness Through Education
KNOW YOUR OPTIONS